I am 81 and am about to start tomorrow morning taking Imbruvica, I see the side effects and wonder if at my age it is worth the pain of it? Is there anyone that can tell me differently.
Brian I have been on ibrutinib for three months. Only side effect is occasional heart burn. Plus increased energy level. Its been good for me
Thank Ed pleased you are doing well. I hope I will have the same response.
Brian...You will do just fine... absolutely worth it. I had a less than successful 3 months on the drug, but it got me where I am today.
Most side effects are minor and transient... keep very well hydrated.
Thank you for your support. I will keep you posted on my progress.
Always worth it Brian. Life is precious. Have a go. You've nothing to lose and lots to possibly gain. If you really feel when you've given it a chance that it's not for you, then stop. But give it your best shot first I think.
I'm guessing that your CLL has reached treatment stage as they would not give you treatment otherwise. Why would you not give it a chance to improve your quality of life as you are doing.
I often wonder how many of we over 70's would appreciate the chance to be able to control temperature, regain some energy, and start feeling better, instead of just coping with our CLL symptoms.
I hope you find your treatment gives you a renewed pleasure in life without too many side effects. I and I expect others will be most interested in hearing how you get on.
Good luck and very best wishes
Thank you. I start today. I will let you know how I fair.
Any alternative to chemotherapy is worth a shot.
My mom will soon be 90. She has been taking Ibrutinib for a couple years. She weighs less than 100 pounds and could not tolerate the full dose. However she has done incredibly well on a reduced dose of one pill a day. Her CLL is well-controlled. She remains relatively active and her oncologist is thrilled with her response. Best of luck to you. It has been an amazing life changing medication for my mom and wishing you similar results. I look forward to hearing an update.
I too am taking a reduced dose. Started on 2 pills daily 3 weeks ago. Switching from revlimid which I took during a clinical trial in 2013 . I could not tolerate the full dose and over time kept cutting back dose. Hoping I can tolerate imbruvica.
I have been on it for 8 months. It's been great. Go for it?
Welcome to the site.
I'm glad to hear you've decided to take the Imbruvica. Most people do very well on it, and it gives them a new lease of life. We tend to hear more from the people who have side effects, because (understandably) they want to discuss these problems with others. Those who have no problems are off living their lives and not thinking so much about CLL.
Your post has prompted some of the folk who have done well, to share their positive experiences, which helps to give a more balanced view. So, thanks for posting!
We'll all be interested to hear how you get on.
Wishing you well,
You can't know what the side effects will be until you try. I've only had minor side effects, though keep hydrated because I did wake up with a rare, but fabulously long charlie horse this morning. Go for it, and good luck.
Bad news always gets the headlines. Please keep in mind that the vast majority of patients experience relatively mild and transient side effects. Most of the serious side effects are experienced in previously treated patients who have had multiple therapies using chemo.
I have been on Ibrutinib (Imbruvica) for nearly 5 years and 11months after chemo immunotherapy failures. I did suffer initial side effects to include Tachycardia and A-Fib. These more serious side effects started after first exposure to Chemo Immuno therapy using FR and were made worse by Ibrutinib but I had this corrected via pacemaker and ablation in May of 2012 with no further problems other than brittle fingernails.
Sure, you might be in the minority of patients who get joint/muscle pain or heart arrhythmia but if you need treatment by guidelines you will undoubtedly suffer more from your CLL than taking a chance with a very good drug like Ibrutinib.
WWW 74 in two weeks and cutting next years firewood, active and leading a good life.
I have been on it for over five months and it's been OK.
A little diarrhea in the beginning but that's about it .
Possibly some fatigue but I find if one takes it at night before bed that helps.
Go for it! I have been taking ibrutinib for almost 5 yeats. Side effects eventually went away. All I have are slightly brttle nails. I can live with that!
I would like to say big thanks to you all for the support you have shown me. Taken first dose last night. 🙃
I hope you are doing well. I have been taking Imbruvica for four month now. Absolutely no side effects. Other than taking three pills a day, nothing has changed in my life. I wish you the best.
Morning, I have taken this medication for a week now at the Moment all is well, I wish you the best also. It dose give hope to hear you have had no side effects.
Good afternoon, i started this medication just over two weeks ago.
Feel great and no side effects so far.Relapsed from FCR which was taken 3 years ago.
Originally diagnosed 8years ago under executive medical screening in a private hospital in Warsaw, best investment in my life.
You will do well on this drug.
count has gone crazy like that since starting imbruvica. if anyone can help give me some information or opinion...
concerned about possible withdrawals and what’s ahead for me if I can not continue on Imbruvica because...
Yesterday started imbruvica. Day 2 severe diarrhea. wondering how long this will last. what else can i expect...
long term on imbruvica. I am considering asking my doctor to add a drug to my imbruvica. the more knowledgable...
sure how I feel about continuing a medication that causes some unpleasant side effects for an undetermined...